About this Journal Submit a Manuscript Table of Contents
Case Reports in Medicine
Volume 2013 (2013), Article ID 586989, 4 pages
http://dx.doi.org/10.1155/2013/586989
Case Report

Successful Management of Heparin-Induced Thrombocytopenia Using Argatroban in a Very Old Woman: A Case Report

1Service de Médecine Interne Gériatrie, Hôpital de Jour, Hôpital de Champmaillot CHU BP 87909, 2 rue Jules Violle, 21079 Dijon Cedex, France
2Service d’Hématologie Biologique Hôpital du Bocage CHU, BP 87909, 21079 Dijon Cedex, France
3INSERM/U1093 Motricité-Plasticité: Performance, Dysfonctionnement, Vieillissement et Technologies d'Optimisation, Université de Bourgogne, Faculté des Sciences du Sport, 21078 Dijon, France

Received 6 November 2012; Revised 7 February 2013; Accepted 13 February 2013

Academic Editor: Dierk Thomas

Copyright © 2013 A. Putot et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. E. Weismann and R. W. Tobin, “Arterial embolism occurring during systemic heparin therapy,” American Medical Association, vol. 76, no. 2, pp. 219–225, 1958.
  2. T. E. Warkentin, C. P. M. Hayward, L. K. Boshkov et al., “Sera from patients with heparin-induced thrombocytopenia generate platelet-derived microparticles with procoagulant activity: an explanation for the thrombotic complications of heparin-induced thrombocytopenia,” Blood, vol. 84, no. 11, pp. 3691–3699, 1994. View at Scopus
  3. I. K. Jang and M. J. Hursting, “When heparins promote thrombosis review of heparin-induced thrombocytopenia,” Circulation, vol. 111, no. 20, pp. 2671–2683, 2005. View at Publisher · View at Google Scholar · View at Scopus
  4. T. E. Warkentin, M. N. Levine, J. Hirsh et al., “Heparin-induced thrombocytopenia in patients treated with low-molecular- weight heparin or unfractionated heparin,” The New England Journal of Medicine, vol. 332, no. 20, pp. 1330–1335, 1995. View at Publisher · View at Google Scholar · View at Scopus
  5. T. E. Warkentin and J. G. Kelton, “A 14-year study of heparin-induced thrombocytopenia,” The American Journal of Medicine, vol. 101, no. 5, pp. 502–507, 1996. View at Publisher · View at Google Scholar · View at Scopus
  6. C. Bibbo and P. S. Hatfield, “Lower extremity manifestations and treatment of heparin-induced thrombocytopenia syndromes: a cohort study,” The Journal of Foot and Ankle Surgery, vol. 50, no. 1, pp. 16–24, 2011. View at Publisher · View at Google Scholar · View at Scopus
  7. A. C. Benhamou, Y. Gruel, J. Barsotti, et al., “The white clot syndrome or heparin associated thrombocytopenia and thrombosis (WCS or HATT) (26 cases),” International Angiology, vol. 4, no. 3, pp. 303–310, 1985. View at Scopus
  8. T. E. Warkentin, A. Greinacher, Y. Gruel, R. H. Aster, and B. H. Chong, “Laboratory testing for heparin-induced thrombocytopenia: a conceptual framework and implications for diagnosis,” Journal of Thrombosis and Haemostasis, vol. 9, no. 12, pp. 2498–2500, 2011.
  9. T. E. Warkentin and R. A. Bernstein, “Delayed-onset heparin-induced thrombocytopenia and cerebral thrombosis after a single administration of unfractionated heparin,” The New England Journal of Medicine, vol. 348, no. 11, pp. 1067–1069, 2003. View at Publisher · View at Google Scholar · View at Scopus
  10. A. Alatri, A. E. Armstrong, A. Greinacher, et al., “Results of a consensus meeting on the use of argatroban in patients with heparin-induced thrombocytopenia requiring antithrombotic therapy—a European perspective,” Thrombosis Research, vol. 129, no. 4, pp. 426–433, 2012.
  11. L. A. Linkins, A. L. Dans, L. K. Moores, et al., “Treatment and prevention of heparin-induced thrombocytopenia: antithrombotic therapy and prevention of thrombosis, 9th ed: American College of Chest Physicians Evidence-Based Clinical Practice Guidelines,” Chest, vol. 141, no. 2, supplement, pp. e495S–e530S, 2012.
  12. G. Escolar, J. Bozzo, and S. Maragall, “Argatroban: a direct thrombin inhibitor with reliable and predictable anticoagulant actions,” Drugs of Today, vol. 42, no. 4, pp. 223–236, 2006. View at Publisher · View at Google Scholar · View at Scopus
  13. J. R. Bartholomew, C. E. Pietrangeli, and M. J. Hursting, “Argatroban anticoagulation for heparin-induced thrombocytopenia in elderly patients,” Drugs & Aging, vol. 24, no. 6, pp. 489–499, 2007. View at Publisher · View at Google Scholar · View at Scopus
  14. J. R. Bartholomew, “Transition to an oral anticoagulant in patients with heparin-induced thrombocytopenia,” Chest, vol. 127, no. 2, supplement, pp. 27S–34S, 2005. View at Publisher · View at Google Scholar · View at Scopus
  15. A. F. Srinivasan, L. Rice, J. R. Bartholomew et al., “Warfarin-induced skin necrosis and venous limb gangrene in the setting of heparin-induced thrombocytopenia,” Archives of Internal Medicine, vol. 164, no. 1, pp. 66–70, 2004. View at Publisher · View at Google Scholar · View at Scopus